Alert archive / Missouri / Freeze Warnings in 2022
Freeze Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 18, 2022, 3:30 AM CDT for 24 counties in Missouri. It took effect at Apr 19, 2022, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 19, 2022, 2:00 AM CDT
- Expired
- Apr 19, 2022, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 24 counties
Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 17, 11:37 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 17, 11:37 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1137 PM CDT Sun Apr 17 2022
Key Messages:
1. Well below normal temperatures are expected early in the week
with some degree of a frost/freeze likely Monday night.
2. Warmer and breezy/windy with shower/thunderstorm chances chances
mid/late week.
.SHORT TERM...(This evening through Monday)
Issued at 300 PM CDT Sun Apr 17 2022
A cloudy and chilly Easter Sunday continues. Widespread showers and
an occasional thunderstorm continue ahead of a shortwave over
eastern KS. The rain will shift east of the area early this evening.
Low clouds will linger before drier air begins to move in with
Canadian sfc high pressure moving south into the central Plains.
Guidance continues to support lows in the mid-upper 30s over the
forecast area with coldest readings north and northwest of SGF.
Winds and some degree of clouds should limit frost potential.
High pressure will move from the Plains into the Ozarks later Monday-
Monday night setting up frost/freeze potential. Have a Freeze Watch
for counties where temperatures widespread at or below 32F are
expected. Even outside the watch a frost is expected. Night shift
can further refine and update the frost/freeze headlines as needed.
.LONG TERM...(Tuesday through Sunday)
Issued at 300 PM CDT Sun Apr 17 2022
Tuesday-Wednesday: Sfc high pressure will start to move off to the
east Tuesday. Some midlevel moisture/lift west of the exiting sfc
high will result in some increasing clouds and maybe a sprinkle or
two during the day. Rain chances look to increase late Tuesday night
into Wednesday as a zonal flow/low amplitude shortwave support a sfc
low moving through KS with modified Gulf moisture moving northward.
Increased lift/moisture and elevated instability will support
showers and a few thunderstorms. Severe storm chances look low late
Tuesday night/Wednesday, but could see an elevated hailer given the
vertical shear and mucape values >=500 j/kg on some progs.
Thursday-Sunday: A deep upper trough will move into the California
coast Thursday-Friday with a downstream ridge building over the
central CONUS. GFSENS/ECENS continue to support a sharp warmup
Thursday. The upper pattern becomes highly amplified by late in the
week with a deep western CONUS trough. Guidance is in relatively
good agreement in eventually developing a strong sfc low that will
move from the central High Plains to the upper Midwest or eastern
Dakotas by Saturday. A trailing cold front is expected to move
through (or into) the region at some point late Friday or Saturday.
By this time guidance overall starts to diverge on timing and
positions of the front. Ensembles linger precip chances for much of
the weekend with a stalling sfc front in the southwest flow aloft
with upper troughing lagging off to the west.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1135 PM CDT Sun Apr 17 2022
For the 06z TAFS, IFR stratus will continue overnight and into
part of Monday morning with stratus breaking up by mid to late
morning and eventually becoming VFR during the afternoon. Will see
wind gusts up to 22 kts from late morning through the afternoon as
a Canadian air mass moves into the region.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Watch from late Monday night through Tuesday morning for
MOZ055>058-067>071-079>083-090>092-096>098.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Apr 18, 1:39 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 139 AM CDT Mon Apr 18 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190645- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 139 AM CDT Mon Apr 18 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Extreme frost and freeze risk. Elevated fire weather risk. DISCUSSION... Widespread frost is expected across much of the area tonight into early Tuesday morning, with a hard freeze possible across potions of the eastern Missouri Ozarks. A dry air mass and gusty northerly winds will lead to the potential for elevated fire weather conditions this afternoon, especially along and north of the I-44 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will return to the area on Tuesday and occur at times through the rest of the week as a series of upper level disturbances track through the region. There will be breaks in the rain and storms between the systems. Gusty southerly winds of 30 to 40 mph are expected on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:30 AM CDT | Frost Advisory | SGF | Barry, Christian, Jasper, Lawrence, McDonald, Newton and 4 more | 30 hr |
Nearby
Freeze Warnings in Missouri, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.